Georgia, 2015Damaging Wind in Georgia, July 8, 2015
July 8, 2015 · NWS FFC · 1 event in 1 county or zone
Despite weak high pressure at the surface and in the mid and upper-levels of the atmosphere, strong daytime heating and ample low-level moisture resulted in isolated thunderstorms over North and Central Georgia. One storm over Central Georgia was able to produce damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Despite weak high pressure at the surface and in the mid and upper-levels of the atmosphere, strong daytime heating and ample low-level moisture resulted in isolated thunderstorms over North and Central Georgia. One storm over Central Georgia was able to produce damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 8, 2:16 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jul 8, 2:16 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT WED JUL 8 2015
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
LARGELY A PERSISTENCE FORECAST FOR THE SHORT TERM WITH A SIMILAR
REGIME ON TAP AS BROAD RIDGING OFF THE SOUTHEAST AND LACK OF
CONVECTIVE TRIGGER MECHANISMS KEEP THE AREA IN A RELATIVELY BENIGN
PATTERN. HAVE GONE SLIGHT POPS AREA WIDE AGAIN FOR THURSDAY AS
ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT CAN STILL BE ATTAINED
WITH COMBINATION OF DIURNAL HEATING...OROGRAPHIC ENHANCEMENT IN THE
NORTH...AND ANY WEAK LEE TROUGH PRESENT. TEMPS SHOULD BE GRADUALLY
WARMER WITH SLIGHT INCREASE IN THICKNESSES...AND VALUES ABOUT 5
DEGREES ABOVE CLIMO CAN BE EXPECTED FOR THURSDAY HIGHS. PORTIONS OF
CENTRAL GA WILL SEE HEAT INDICES RETURN TO NEAR 100 BUT SHY OF ANY
ADVISORY CONCERNS.
BAKER
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HAVE MADE MINIMAL ADJUSTMENTS TO THE EXTENDED PERIODS. MODELS
CONTINUE TO SUGGEST RIDGE OF HIGH PRESSURE WILL DOMINATE THE AREA
INTO THE WEEKEND...THEN AS IT SHIFTS TO THE WEST EARLY NEXT
WEEK...MOISTURE RETURNS TO THE STATE...ENHANCING POP CHANCES.
PREVIOUS DISCUSSION FOLLOWS.
31
/ISSUED 419 AM EDT WED JUL 8 2015/
THE FIRST PART OF THE SHORT TERM PERIOD WILL FEATURE A 594DM
RIDGE OVER THE DEEP SOUTH FROM TEXAS THROUGH SOUTH CAROLINA. MODEL
GUIDANCE CONTINUES TO COME ON BOARD WITH ANTICIPATED HOT
TEMPS...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE VALUES IN THE
UPPER 90S ARE EXPECTED. FORTUNATELY...DRY AIR AT THE SURFACE WILL
RESULT IN ONLY MODEST INCREASE IN HEAT INDICES WITH VALUES AROUND
100. STILL WILL NEED TO MONITOR FORECAST TRENDS FOR POSSIBLE HEAT
ADVISORIES FOR EXTREME SOUTHEAST SECTIONS. DESPITE THE DRY AIR AT
THE SURFACE...ELSEWHERE IN THE BOUNDARY LAYER...MOISTURE WILL BE
MORE PLENTIFUL AND HAVE GONE ABOVE GUIDANCE EVER SO SLIGHTLY FOR
THE FRIDAY AND SATURDAY TIME PERIODS.
RIDGE BUILDS WEST OF THE AREA LATE IN THE WEEKEND ALLOWING FOR NW
FLOW ALOFT AND A MORE ACTIVE WEATHER PATTERN. THIS WILL GRADUALLY
TRANSITION INTO A FULL BLOWN EAST COAST TROUGH BY EARLY NEXT WEEK
WITH STRONG IMPULSES MOVING THROUGH THE BASE OF THE TROUGH AND
IMPACTING THE LOCAL AREA. WILL HOLD POPS AT CHANCE FOR NOW BUT IF
TRENDS CONTINUE...CERTAINLY LOOKS LIKE A NUMEROUS TYPE PATTERN
SETTING UP FOR NEXT WEEK.
DEESE
AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THRU PERIOD THOUGH CANNOT RULE OUT A BRIEF
MVFR VSBY REDUCTION IN THE EARLY MORNING PERIOD. CU FIELD IN
AFTERNOON PERIODS GENERALLY 4-5 KFT AND SOME CIRRUS POSSIBLE.
WINDS GENERALLY WEST AT 5-7 KTS WITH LIGHT TO CALM OVERNIGHT.
PRECIP CHANCES TOO LOW TO INCLUDE THOUGH ISOLATED POSSIBLE IN
AFTERNOON PERIODS.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON EARLY MORNING VSBYS.
HIGH ON ALL ELSE.
BAKER
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 71 97 71 95 / 20 20 10 20
ATLANTA 74 94 75 93 / 20 20 10 20
BLAIRSVILLE 68 89 67 87 / 20 20 10 20
CARTERSVILLE 69 95 69 93 / 20 20 10 20
COLUMBUS 74 96 75 95 / 20 20 20 20
GAINESVILLE 73 94 72 92 / 20 20 10 20
MACON 72 96 73 96 / 20 20 20 30
ROME 69 95 69 94 / 20 20 10 20
PEACHTREE CITY 69 94 70 93 / 20 20 10 20
VIDALIA 74 96 75 96 / 20 20 20 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BAKER
LONG TERM....31
AVIATION...BAKER
Hazardous weather outlook, Jul 8, 4:18 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 PM EDT WED JUL 8 2015
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-091100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
518 PM EDT WED JUL 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS EVENING AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
AROUND 10 PM THIS EVENING. THESE STORMS HAVE THE POTENTIAL TO BECOME
STRONG... PRODUCING WIND GUSTS TO 45 MPH... FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAIN DUE TO THEIR SLOW MOVEMENT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
CONTINUED LOW CHANCES OF AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH THE WORK WEEK AS WEAK HIGH PRESSURE SETTLES OVER THE DEEP
SOUTH. ANY STORMS THAT DO FORM WILL BE CAPABLE OF PRODUCING STRONG
WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH HEAVY
RAIN. TEMPERATURES WILL BE INCREASING THROUGH THE PERIOD WITH MID
90S FOR PORTIONS OF EAST CENTRAL GEORGIA BY WEEKS END WITH HEAT
INDICES NEARING 100 DEGREES.
A MORE ACTIVE THUNDERSTORM PATTERN LOOKS TO RETURN FOR EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 8, 2:58 PM EST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
358 PM EDT WED JUL 8 2015
GAZ097-109-082030-
DODGE GA-LAURENS GA-
358 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR DODGE AND LAURENS COUNTIES UNTIL
430 PM EDT...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CADWELL...OR 8 MILES NORTHEAST OF EASTMAN...
MOVING EAST AT 10 MPH.
HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CADWELL...RENTZ...CEDAR GROVE AND PLAINFIELD.
LAT...LON 3215 8313 3234 8316 3241 8288 3222 8284
TIME...MOT...LOC 1958Z 263DEG 9KT 3227 8306Special weather statement, Jul 8, 3:20 PM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
420 PM EDT WED JUL 8 2015
GAZ080-081-091-082045-
MARION GA-TAYLOR GA-CRAWFORD GA-
420 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR MARION...TAYLOR AND CRAWFORD
COUNTIES UNTIL 445 PM EDT...
AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR ROBERTA TO 8 MILES
SOUTHWEST OF BUTLER...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...WINDS UP TO 40 MPH...PEA SIZED HAIL AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
BUTLER...REYNOLDS...RUPERT...HORNS...POTTERVILLE...CHARING...FICKLING
MILL...NAKOMIS...LEE POPE...MARION ESTATES AND MAUK.
LAT...LON 3250 8458 3256 8444 3256 8441 3258 8441
3272 8409 3264 8385 3258 8393 3255 8395
3256 8396 3253 8400 3252 8405 3252 8403
3251 8412 3240 8420 3240 8425
TIME...MOT...LOC 2019Z 247DEG 18KT 3266 8395 3249 8437Special weather statement, Jul 8, 3:33 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
433 PM EDT WED JUL 8 2015
GAZ073-084-082100-
WILKINSON GA-BALDWIN GA-
433 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON AND BALDWIN COUNTIES
UNTIL 500 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MCINTYRE...OR OVER IRWINTON...MOVING EAST AT
20 MPH.
HAZARD...40 TO 50 MPH WIND AND UP TO PENNY SIZED HAIL.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MILLEDGEVILLE...IRWINTON...GORDON...IVEY...MCINTYRE...TOOMSBORO...
COOPERS...SCOTTSBORO AND PANCRAS.
LAT...LON 3277 8305 3270 8328 3290 8340 3293 8336
3301 8338 3304 8306 3302 8307 3300 8305
3299 8305 3297 8306 3297 8307 3295 8307
3291 8305
TIME...MOT...LOC 2033Z 280DEG 18KT 3284 8320Special weather statement, Jul 8, 4:05 PM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT WED JUL 8 2015
GAZ072-083-084-082130-
TWIGGS GA-WILKINSON GA-JONES GA-
505 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR TWIGGS...WILKINSON AND JONES
COUNTIES UNTIL 530 PM EDT...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GORDON...OR 7 MILES WEST OF IRWINTON...
MOVING WEST AT 5 MPH.
HAZARD...40 TO 50 MPH WIND...UP TO PENNY SIZED HAIL...AND HEAVY
RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JEFFERSONVILLE...IRWINTON...GORDON...IVEY...MCINTYRE...TOOMSBORO...
FITZPATRICK...RIPLEY...GRISWOLDVILLE...MOUNTAIN SPRINGS AND MYRICKS
MILL.
LAT...LON 3262 8337 3291 8352 3294 8336 3293 8335
3294 8332 3295 8328 3294 8328 3295 8327
3297 8311 3295 8308 3277 8302
TIME...MOT...LOC 2105Z 077DEG 5KT 3284 8331Special weather statement, Jul 8, 4:33 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
533 PM EDT WED JUL 8 2015
GAZ108>110-082200-
DODGE GA-TELFAIR GA-WILCOX GA-
533 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...TELFAIR AND WILCOX
COUNTIES UNTIL 600 PM EDT...
AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR SCOTLAND TO 6 MILES
SOUTHEAST OF RHINE TO NEAR ROCHELLE...AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...40 TO 50 MPH WIND AND UP TO PENNY SIZED HAIL.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...ABBEVILLE...HELENA...LUMBER CITY...MILAN...RHINE...
SCOTLAND...JACKSONVILLE...TOWNS...ANTIOCH CHURCH...WORKMORE...CHINA
HILL...BROWNING...HORSE CREEK WMA AND TEMPERANCE.
LAT...LON 3181 8309 3181 8314 3185 8318 3185 8333
3204 8349 3200 8318 3209 8290 3205 8281
3202 8278 3201 8273 3192 8265 3192 8268
3186 8276 3186 8278 3184 8278 3182 8284
3178 8286 3179 8298 3178 8301
TIME...MOT...LOC 2133Z 311DEG 14KT 3201 8285 3192 8312 3198 8339Special weather statement, Jul 8, 5:02 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 PM EDT WED JUL 8 2015
GAZ108>110-082230-
DODGE GA-TELFAIR GA-WILCOX GA-
602 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR DODGE...TELFAIR AND WILCOX
COUNTIES UNTIL 630 PM EDT...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 6 MILES SOUTHEAST OF
MILAN TO 8 MILES SOUTH OF RHINE TO NEAR ROCHELLE...AND MOVING SOUTH
AT 10 MPH.
HAZARD...40 TO 50 MPH WIND AND UP TO PENNY SIZED HAIL.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...ABBEVILLE...ROCHELLE...RHINE...ANTIOCH CHURCH...WORKMORE...
CHINA HILL...TEMPERANCE...OWENSBORO AND BROWNING.
LAT...LON 3182 8311 3181 8311 3181 8314 3182 8314
3182 8315 3185 8318 3184 8321 3185 8348
3205 8343 3197 8316 3207 8288 3191 8283
3181 8309
TIME...MOT...LOC 2201Z 008DEG 9KT 3198 8296 3187 8319 3192 8338Thunderstorm Wind, Twiggs
- When
- July 8, 5:05 PM EST to 5:15 PM EST
- Where
- Twiggs County, 5.08 mi NW of Fitzpatrick
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 32.811, -83.469
The Twiggs County 911 Center reported tress blown down on Ridge Road east of Dry Branch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, July 8 to 9, 2015$500,000 · 3 events
- Hail in Texas, July 8, 2015$350,000 · 2.75 in hail · 2 events
- Tornado and Damaging Wind in Missouri, July 8, 2015$75,000 · EF1 · 2 events
- Damaging Winds in North Carolina, July 8, 20152 injured · $58,000 · 64 kt wind · 10 events
- Damaging Winds in Georgia, July 8, 2015$116,000 · 60 kt wind · 4 events
- Flash Flooding and Lightning Strike in Illinois, July 8 to 9, 2015$45,000 · 5 events
- Tornado and Hail in Illinois, July 8, 2015$6,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, July 8 to 9, 20152.75 in hail · 18 events
- Flash Flooding and Hail in Nevada, July 8, 2015$16,000 · 56 kt wind · 8 events
- Flash Flooding and Hail in New Mexico, July 8, 2015$6,000 · 1.5 in hail · 15 events
- Damaging Winds in North Carolina, July 8, 2015$16,000 · 55 kt wind · 4 events
- Flash Flooding and Flood in Virginia, July 8, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592283.